Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 18, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2017, 3:33 PM EDT for Bryan County, Liberty County, Georgia. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 3:33 PM EDT (19:33 UTC)
- Expired
- Apr 3, 2017, 4:19 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:38 PM EDT | HAIL 0.88 | 1 Wsw Midway, GA | A SPOTTER REPORTED NICKEL SIZE HAIL NEAR MIDWAY GEORGIA. |
| Apr 3, 3:47 PM EDT | HAIL 1 | 4 N Midway, GA | A TRAINED SPOTTER REPORTS QUARTER SIZED HAIL CURRENTLY FALLING ON FREEDMAN GROVE ROAD. |
| Apr 3, 3:59 PM EDT | HAIL 0.88 | 2 Wsw Richmond Hill, GA | A TRAINED SPOTTER RELAYED A REPORT OF DIME TO NICKEL SIZED HAIL FROM THE 4900 BLOCK OF HIGHWAY 17. |
| Apr 3, 4:03 PM EDT | TSTM WND GST 60 | 1 Sw Richmond Hill, GA | A SPOTTER REPORTED 60 MPH WIND GUSTS WITH A PASSING THUNDERSTORM. |
| Apr 3, 4:03 PM EDT | HAIL 1 | 1 Sw Richmond Hill, GA | A SPOTTER REPORTED QUARTER SIZE HAIL NEAR RICHMOND HILL GEORGIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:07 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted.
690
WUUS52 KCHS 031933
SVRCHS
GAC029-179-032030-
/O.NEW.KCHS.SV.W.0018.170403T1933Z-170403T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
333 PM EDT MON APR 3 2017
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Bryan County in southeastern Georgia...
Liberty County in southeastern Georgia...
* Until 430 PM EDT
* At 333 PM EDT, a severe thunderstorm was located 8 miles east of
Hinesville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Richmond Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
A tornado watch remains in effect until 900 PM EDT for southeastern
Georgia.
LAT...LON 3178 8144 3192 8158 3205 8138 3187 8124
TIME...MOT...LOC 1933Z 220DEG 29KT 3185 8146
HAIL...1.00IN
WIND...60MPH
$$
NED2 follow-up statements
612 WWUS52 KCHS 032007 SVSCHS Severe Weather Statement National Weather Service Charleston SC 407 PM EDT MON APR 3 2017 GAC029-179-032030- /O.CON.KCHS.SV.W.0018.000000T0000Z-170403T2030Z/ Bryan GA-Liberty GA- 407 PM EDT MON APR 3 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR BRYAN AND LIBERTY COUNTIES... At 406 PM EDT, a severe thunderstorm was located over Richmond Hill, moving northeast at 15 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Richmond Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This thunderstorm is capable of producing all types of severe weather including extremely large hail, destructive straight line winds and tornadoes. Move quickly to a safe shelter, such as an interior room, a bathroom or closet or basement. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Report damage directly to the Charleston National Weather Service at 1-888-383-2024 when it is safe to do so. && A tornado watch remains in effect until 900 PM EDT for southeastern Georgia. LAT...LON 3184 8134 3193 8140 3198 8133 3187 8124 TIME...MOT...LOC 2006Z 240DEG 12KT 3191 8132 HAIL...0.88IN WIND...60MPH $$ NED
173
WWUS52 KCHS 032019
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
419 PM EDT MON APR 3 2017
GAC029-179-032029-
/O.CAN.KCHS.SV.W.0018.000000T0000Z-170403T2030Z/
Bryan GA-Liberty GA-
419 PM EDT MON APR 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND LIBERTY COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.
A tornado watch remains in effect until 900 PM EDT for southeastern
Georgia.
LAT...LON 3184 8134 3193 8140 3198 8133 3187 8124
TIME...MOT...LOC 2017Z 220DEG 29KT 3199 8124
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:54 PM EDT, 39 minutes earlier.
Area forecast discussion, Apr 3, 2:54 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
254 PM EDT Mon Apr 3 2017
.SYNOPSIS...
A cold front will push into the forecast area late tonight then move
offshore on Tuesday, with weak high pressure prevailing through
Tuesday night. A warm front will lift through on Wednesday, followed
by a strong cold front clearing the area by early Thursday. Cooler
high pressure will prevail into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A Tornado Watch is in effect for portions of our area.
Severe Weather Potential: Radar and surface observations show
severe thunderstorms with some tornado warning across much of
the Southeast. Thermodynamics appear conducive for maintenance
of the squall line with MLCAPE in excess of 1500 J/kg, impressive
shear with robust low and mid level wind fields to arrive. 0-6
km shear of 45-55 kt suggests that damaging winds are the main
threat with storms, but steepening mid level lapse rates and
favorable CAPE within the hail growth zone also support some
storms with large hail.
Discrete supercells are forming in areas where, the 0-1 km
shear is 30-40 kt, SRH both in the 0-1km and 0-3 km layer is
greater than 200-300 ms/secs and EHI is 2-3. Also the models
have a Sig Tor values of 2 or 3. These conditions support a risk
for a few tornadoes from these supercells. However, the squall
line moving in from the west will likely merge with the discrete
cells as the afternoon progresses.
The most likely timing of any severe weather is from now until 9
PM.
Rainfall: A rapid SW to NE storm motion will likely prevent any
major flood concerns. But with PWat in excess of the 90th
percentile for this time of year there certainly could be some
minor flooding concerns. We stayed close to the WPC forecast of
rainfall, which shows average amounts of 3/4 to 1 1/4 inches
this afternoon and tonight.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Tuesday and Tuesday night: Southwesterly flow will prevail aloft
through the day and the first part of the overnight, before the
pattern begins to amplify late. The frontal zone, and the deeper
moisture and ongoing precipitation, looks to start the day aligned
near the coast or just offshore. At this point it looks like Tuesday
will be dry with any lingering showers confined to the coastal
waters. Warm west-southwest flow will prevail and highs are expected
to top out in the mid 80s. Weak high pressure will build in from the
north through the overnight. The aforementioned front will begin to
lift back to the north as a warm front late, and isolated showers
will be possible across the southern portion of the forecast area
closer to the Altamaha. Lows will be mild, ranging from around 60
north to the mid 60s south.
Wednesday and Wednesday night: Another very active day with
potential severe weather is expected. The models shows a vigorous
shortwave passing through in the southwesterly flow around the main
trough over the Upper Midwest. The warm front will lift north of the
area in the morning and warm/moist environment will become
widespread by the afternoon. Model progs show a rapidly
destabilizing atmosphere with 2500-3000 J/kg of CAPE and 40-50 knots
of 0-6km shear. Wind profiles show good veering of the flow with
height and steep mid level lapse rates with notable amounts of hail
CAPE. Needless to say it looks like a significant severe event is
possible, and this makes sense given the Day 3 Enhanced/Slight risk
for the forecast area. Will maintain the severe mention in the HWO.
Heavy rain and flooding could also become a concern, especially
after potentially locally heavy rain on Monday. Overnight, the cold
front will sweep through late and could bring additional showers and
storms along the actual front. Will maintain a blanket likely PoP
overnight.
Thursday: The cold front will push offshore Thursday morning and a
tight pressure gradient will support strong surface winds through
the day. We could see a few wrap around showers, but rain chances
are limited to the slight chance to chance range. Temperatures will
feel much cooler than previous days, though values will be near
normal. Strong wind gusts are expected and a Wind Advisory could be
needed for gusts of 35 mph or stronger. A Lake Wind Advisory will
almost certainly be needed even if a Wind Advisory isn't.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A strong low pressure system will remain over the northeastern
states on Friday before lifting out to sea early in the weekend.
High pressure will build in wake of the system and much drier air
will move into the area. Rain chances are essentially non-existent.
Temperatures will be cooler than normal early in the period then
moderate a bit as the surface high shifts into the Atlantic and
southerly return flow sets up.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Ceilings have lowered to low-end VFR or high-end MVFR, in
advance of a strong line of severe TSRA approaching from the
west. This line of storms is expected to impact KSAV between
21-23Z and KCSH between ending 22-00Z. Expect at least MVFR
with brief IFR in moderate to heavy rains and potential gusts
in excess of 40 kt. The TAFs will be amended as the storms get
closer and timing/impacts become more definite. Following the
line of storms, conditions will improve. However, late night
stratus will impact the airfields behind the main band of
convection that pulls away after midnight.
Extended Aviation Outlook: Restrictions in showers/thunderstorms
possible Wednesday and Wednesday night.
&&
.MARINE...
Today and tonight: Southerly winds have increased ahead of an
approaching cold front. S winds will veer further to the SW
tonight, with highest winds of 20-30 kt to occur. Seas will
build considerably within the favorable fetch, achieving 6 or 7
ft within 20 nm, but up to 8 or 9 ft on the outer GA waters.
These winds are also supportive of 2-3 ft waves in Charleston
Harbor.
Mariners are advised that strong or even severe t-storms are
possible after 5 or 6 pm today into the first part of tonight.
Damaging winds, frequent lightning strikes and maybe even
isolated large hail and waterspouts can occur.
Tuesday through Saturday: Conditions will steadily improve on
Tuesday as winds/seas come down in the morning. The lingering Small
Craft Advisories for the Charleston County waters and the outer
Georgia waters will end in the early afternoon. Winds will stay
elevated in the 15-20 knot range through the day, but diminish
further overnight. Southerly winds will increase behind a warm front
on Wednesday, and will rapidly deteriorate late Wednesday night and
especially Thursday behind a strong cold front. Winds will be
strongest and from the west-southwest on Thursday in the cold
advection with 25-30 knots of flow expected. There is also a chance
we could see a period of gales. Conditions will remain elevated
through Friday, before improving Sunday as high pressure builds in
and the low finally departs.
Rip Currents: Winds alone are enough to cause at least an
enhanced risk of rip currents today, but due to lingering swell
energy, we have opted to go with a high risk of rip currents at
all beaches. This means that no one should enter the surf due to
the dangerous conditions.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for
GAZ117-119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
SCZ048>051.
Lake Wind Advisory until 2 AM EDT Tuesday for SCZ045.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ330-352-354.
Small Craft Advisory until 5 PM EDT Tuesday for AMZ350-374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Apr 3, 2:24 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 224 PM EDT Mon Apr 3 2017 GAZ141-SCZ048>051-041830- Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 224 PM EDT Mon Apr 3 2017 ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. Severe Weather: A squall line will likely move through this afternoon or early evening. The main weather hazards are damaging winds and large hail, but a few tornadoes are also possible. The most likely timing of severe weather is between 2 pm and 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-119-139-041830- Coastal Bryan-Coastal Chatham-Coastal Liberty- 224 PM EDT Mon Apr 3 2017 ...TORNADO WATCH 119 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ140-SCZ043-044-047-052-041830- Inland McIntosh-Inland Colleton-Dorchester-Inland Jasper- Tidal Berkeley- 224 PM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Severe Weather: A squall line will likely move through this afternoon or early evening. The main weather hazards are damaging winds and large hail, but a few tornadoes are also possible. The most likely timing of severe weather is between 2 pm and 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-099>101-114>116-118-137-138-SCZ040-042-041830- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- 224 PM EDT Mon Apr 3 2017 ...TORNADO WATCH 119 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-350-352-354-374-041830- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 224 PM EDT Mon Apr 3 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Severe Weather: A squall line will likely move through this afternoon or early evening. The main weather hazards are damaging winds and large hail, but a few waterspouts are also possible. The most likely timing of severe weather is between 2 pm and 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ045-041830- Inland Berkeley- 224 PM EDT Mon Apr 3 2017 ...LAKE WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. Severe Weather: A squall line will likely move through this afternoon or early evening. The main weather hazards are damaging winds and large hail, but a few tornadoes are also possible. The most likely timing of severe weather is between 2 pm and 9 pm. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms: Another round of severe weather is possible Wednesday into Wednesday night as a low pressure system impacts the area. The primary hazards are damaging winds, large hail, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Apr 3, 2:44 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
244 PM EDT MON APR 3 2017
GAZ137-031915-
Long-
244 PM EDT MON APR 3 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY...
At 243 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Ludowici, moving northeast at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Ludowici and Walthourville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3161 8174 3162 8177 3163 8178 3172 8188
3186 8176 3177 8164 3176 8164 3172 8157
3159 8172
TIME...MOT...LOC 1843Z 227DEG 35KT 3171 8174
NEDSpecial weather statement, Apr 3, 3:11 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
311 PM EDT MON APR 3 2017
GAZ114-031945-
Tattnall-
311 PM EDT MON APR 3 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY...
At 310 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Collins, or near Reidsville, moving
northeast at 35 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Reidsville, Collins, Manassas and Gordonia Altamaha State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3209 8218 3218 8218 3224 8211 3227 8203
3209 8199
TIME...MOT...LOC 1910Z 233DEG 33KT 3215 8210
MTESpecial weather statement, Apr 3, 3:27 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
327 PM EDT MON APR 3 2017
GAZ100-115-032000-
Bulloch-Evans-
327 PM EDT MON APR 3 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND BULLOCH
COUNTIES...
At 326 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Manassas, or near Claxton, moving northeast
at 35 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Statesboro, Register, Denmark, Nevils and Georgia Southern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3216 8198 3224 8200 3230 8193 3246 8181
3228 8167
TIME...MOT...LOC 1926Z 225DEG 29KT 3221 8199
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:36 AM EDT | Rip Current Statement | CHS | 16 hr | |
| Apr 3, 2:44 PM EDT | Special Weather Statement | CHS | Long | 31 min |
| Apr 3, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 53 min |
| Apr 3, 3:11 PM EDT | Special Weather Statement | CHS | Tattnall | 34 min |
| Apr 3, 3:27 PM EDT | Special Weather Statement | CHS | Bulloch | 33 min |
| Apr 3, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 32 min |
| Apr 3, 3:44 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 50 min |
| Apr 3, 3:49 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 33 min |
| Apr 3, 3:52 PM EDT | Special Weather Statement | CHS | Bulloch | 23 min |
| Apr 3, 4:04 PM EDT | Severe Thunderstorm Warning | CHS | Candler | 28 min |
| Apr 3, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 47 min |
| Apr 3, 4:18 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 31 min |
| Apr 3, 4:22 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Evans, Tattnall | 38 min |
| Apr 3, 5:04 PM EDT | Special Weather Statement | CHS | Bryan, Effingham, Liberty, Long | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.